MAUDE Adverse Event Report: SECHRIST INDUSTRIES, INC SECHRIST AIR/OXYGEN GAS BLENDER MODEL 3500CP-G; GAS CONTROL UNIT. CARDIOPULMONARY BYPASS

SECHRIST INDUSTRIES, INC SECHRIST AIR/OXYGEN GAS BLENDER MODEL 3500CP-G; GAS CONTROL UNIT. CARDIOPULMONARY BYPASS
Model Number 3500CP-G
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hypoxia (1918)
Date of Event 01/04/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
This report is based solely on the customers reported issue.The device was requested to be returned for evaluation and has not been received.Dhr review for the sechrist mixer found no indication that there were any relevant discrepancies during manufacture of the device and no non-conformance that could have caused or contributed to the reported issue.At this time there is no evidence that a manufacturing non-conformity contributed to the reported complaint, and the instructions for use were reviewed and determined to provide adequate instructions and warnings for the safe and effective use of the device.Therefore, no corrective or preventative actions are necessary.All complaints are trended and reviewed by management on a monthly basis.As part of this monthly review, any excursion above the control limits for this failure mode will be assessed, documented and acted upon as warranted.Manufacturers reference file #(b)(4).
 
Event or Problem Description
Customer reported a patient supported on vv ecmo.The patient's saturations were below target abg performed which had a lower pao2 than target.A post oxygenator membrane gas was done, this had a low pao2 and sao2 this suggested an oxygenator issue.While troubleshooting this it was noticed the blender dial was loose and came off.The oxygen supply was switched to a cylinder and oxygenation improved.The post-oxygenator gas would suggest less than 100% oxygen was being delivered.The blender was removed from use while being investigated.Customer also reported, it is a loan device from another centre.Two small grubber screws have come loose meaning the dial is not attached firmly to control spindle.The device was serviced and calibrated 7/14/2020.It was also inspected by our hospital medical physics prior to use.Ce mark 1639 the patient became hypoxic for a short period of time.No obvious harm but there was a deterioration in renal function but this was more likely to be due to septic episode but could have been caused by hypoxia.
 
Event or Problem Description
This supplemental report is required to report device evaluation results.Correction: d8.
 
Additional Manufacturer Narrative
Evaluation of the returned device found the fio2 knob has been reset and the valve adjuster has been topped out and is not making contact with the double needle.The set screws are loose causing the fio2 knob to slip on the shaft resulting in the inaccurate oxygen concentrations.Further investigation into the defective knob found drag marks on the side of the pin, that holds the knob in place, caused from the set screws being adjusted.These marking are indicative of the knob being turned passed the stop pins.The customer noted that the unit had been serviced and inspected by the hospital's medical physics team prior to use.Dhr review shows the mixer passed all product verification testing and met specifications when shipped.The instruction for use state: "hospitals or users who perform certain repairs and/or periodic service, without undergoing training by (b)(6), assumes sole responsibility for any malfunction, which results from improper usage, faulty maintenance, improper or unauthorized repairs, damage or alteration performed" (b)(6) recommends completing daily, weekly and semiannual performance verification on the mixer to detect any issues and preclude the device from use.In instances where the mixer is found to function outside of specification, (b)(6) should be immediately notified for technical assistance and the device should be removed from use.Manufacturer reference file (b)(4).

Brand Name
SECHRIST AIR/OXYGEN GAS BLENDER MODEL 3500CP-G
Common Device Name
GAS CONTROL UNIT. CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SECHRIST INDUSTRIES, INC
4225 e. la palma ave.
anaheim CA 92807
MDR Report Key11340465
Report Number2020676-2021-00001
Device Sequence Number10983729
Product Code DTX
UDI-Device Identifier00899660002345
UDI-Public(01)00899660002345(11)200612
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K023745
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3500CP-G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2021
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer03/09/2021
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VV ECMO CHALICE PARAGON OXYGENATOR; VV ECMO CHALICE PARAGON OXYGENATOR
Outcome Attributed to Adverse Event Death;